Alert archive / Pennsylvania / Wind Advisories in 2019

Wind Advisory 7, NWS Cleveland, OH

April 12, 2019Erie County, Pennsylvania

NWS Cleveland, OH issued this wind advisory at Apr 12, 2019, 9:35 AM EDT for Erie County, Pennsylvania. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 9:35 AM EDT (13:35 UTC)
Expired
Apr 12, 2019, 1:06 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

County Erie County, PA

The radar

The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 1.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 342 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1585 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
342 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

742 
WWUS71 KCLE 121335
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
935 AM EDT Fri Apr 12 2019

PAZ001-002-121800-
/O.NEW.KCLE.WI.Y.0007.190412T1335Z-190412T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
935 AM EDT Fri Apr 12 2019

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

The National Weather Service in Cleveland has issued a Wind
Advisory, which is in effect until 2 PM EDT this afternoon.

* WINDS...South 25 to 35 mph with gusts up to 50 mph.

* TIMING...through 2 pm

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued for sustained winds of 31 to 39 mph or
gusts between 46 and 57 mph. Winds of this magnitude can cause
minor property damage without extra precautions. Motorists should
use caution especially motorists in high profile vehicles.

&&

$$
1 follow-up statement
920 
WWUS71 KCLE 121706
NPWCLE

URGENT - WEATHER MESSAGE
National Weather Service Cleveland OH
106 PM EDT Fri Apr 12 2019

PAZ001-002-121815-
/O.CAN.KCLE.WI.Y.0007.000000T0000Z-190412T1800Z/
Northern Erie-Southern Erie-
Including the cities of Erie and Edinboro
106 PM EDT Fri Apr 12 2019

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Cleveland has cancelled the Wind
Advisory. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Apr 12, 6:31 AM EDT, 3 hours 4 minutes earlier.

Area forecast discussion, Apr 12, 6:31 AM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Cleveland OH
631 AM EDT Fri Apr 12 2019

.SYNOPSIS...
A warm front near the Lake Erie shore will move north of the
area this morning. A cold front over eastern Illinois will move
east across the region today. Deep low pressure will move
northeast through the western Great Lakes tonight. A ridge of
high pressure will build east across the area Saturday. Low
pressure will move northeast out of Texas to Ohio by Sunday
evening. A warm front will lift north across the area Sunday
followed by a cold front Sunday night. A ridge of high pressure
will build north into the region through mid week.

&&

.NEAR TERM /THROUGH SATURDAY/...
Showers and thunderstorms continue to develop along the front at
this time. Outflows from the convection to the west are spawning
new convection further east. This trend will continue through
the morning as the activity advances east. Needed to adjust some
temperatures across the area as some places have warmed to 70
degrees. Warmer air is finally starting to push into Toledo and
Erie.

Previous Discussion...

A large upper level ridge over the western Atlantic Ocean will
continue to move off the east coast today. An upper level low
pressure system over northern Iowa will move northeast through
central Ontario, Canada tonight to Quebec. Troughiness will
persist across the local area through Saturday morning while a
slight upper level ridge tries to build into the region by
Saturday afternoon.

A surface low pressure system nearly vertically stacked under
the upper level low pressure system will move with the upper
level low into the western Great Lakes during this forecast
period. A warm front extending east from the low along the Lake
Erie shoreline will lift north this morning. Big difference in
air temperatures across the forecast area at this time.
Temperatures still remain in the 40s in and around Toledo while
areas to the south and east of there are in the 60s. Further
warming will take place as winds increase from the south this
morning. Looking at warm air advection pushing temperatures into
the 60s west and 70s pretty much across the rest of the area.
Instability does not look at that exciting today with the cold
front and SPC shifted the marginal risk for severe thunderstorms
south and east of the local area. Can't rule out a few stronger
wind gusts with the thunderstorms as they tap into the stronger
winds aloft at 40 to 50 knots. As cold front pushes east of the
area today, drier air will follow and bring an end to the threat
for showers and thunderstorms by this evening. Surface high
pressure will begin to build into the local area from the
northwest Saturday and fair weather will continue. However,
another storm system will approach from the southwest and we
should start to see some cloud cover spread northeast into the
area by Saturday afternoon.

Weak cold air advection will follow the cold front tonight and
drop temperatures back into the lower 40s west and middle and
upper 40s east. Air mass is not expected to be all that cold and
highs tomorrow will creep back up into the lower 60s west and
middle 60s southeast.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
A southern Plains shortwave will lift up across the Mississippi and
Ohio Valleys over the weekend taking a surface low to northern OH by
Sunday evening and a ridge following for Monday night. It will be a
potent but shearing system will bring showers with the warm front
later Saturday night and thunderstorms with the narrow warm sector
on Sunday afternoon. Fairly good consistency among the models taking
the low into northeast OH and maintaining the cooler northeast flow
into northwest Ohio. Will be running below normal with the upper
trough/wrap around moisture to deal with (at least through the first
half of the day).

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
Area will be on the northern fringes of a broad ridge positioned
across the southeast U.S. for mid week.  The developing baroclinic
zone appears to be in the vicinity of the lake and toward NW PA as
low pressure gathers across the central Plains. A disturbance or two
may bring some precip across the far north and have chance PoPs for
that possibility. The system nears Thursday with increasing moisture
advection. Will steadily increase precip chances going into Thursday
night with a muddled warm sector and the cold front still off to our
west. Temperatures will moderate some each day and will reserve the
temperatures in the 60s with the expected cloud cover.

&&

.AVIATION /12Z Friday THROUGH Tuesday/...
A warm front along the Lake Erie shoreline will lift north today
as a cold front moves east across the region by late this
afternoon. Expecting showers and thunderstorms to continue
developing ahead of the cold front. Ceilings will drop to around
2500 feet and visibilities between 3 and 5 miles with the
thunderstorms. Otherwise, VFR conditions expected through the
forecast period. Winds have increased ahead of the front with
some gusts to 30 knots possible. Clearing will take place behind
the front later tonight.

OUTLOOK...Non-VFR possible on Sunday into Monday and again
Tuesday.

&&

.MARINE...
The Small Craft Advisory remains in effect for today.  Winds have
shifted to the south-southeast, but will often be 20 to 25 knots.
The passage of a cold front today will shift those winds to the
south-southwest and with high pressure building across the Ohio
Valley Friday night, winds and waves will diminish and subside,
respectively. The next low will track out of west Texas and reach
the in vicinity of Lake Erie Sunday night. High pressure will be
directly overhead Saturday evening, but winds will respond to the
approach of the low by Sunday morning with a stiff northeast wind.
This may bring lake levels up again (although not expecting it to be
as high as Thursday was). The low will shift east-northeast of the
Lake Monday with cold advection and a northeast wind in its wake.
Small Craft Advisory conditions will be likely Sunday into
Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
     LEZ142>149.

&&

SYNOPSIS...Lombardy
NEAR TERM...Lombardy
SHORT TERM...Oudeman
LONG TERM...Oudeman
AVIATION...Lombardy
MARINE...Oudeman
Hazardous weather outlook, Apr 12, 4:19 AM EDT, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
419 AM EDT Fri Apr 12 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ003-130830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-
419 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Southerly winds may gust to 40 to 45 MPH today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

PAZ001-002-130830-
Northern Erie-Southern Erie-
419 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for northwest Pennsylvania.

.DAY ONE...Today and tonight.

Southeast winds may gust to 45 MPH today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-130830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
419 AM EDT Fri Apr 12 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 12, 8:33 AM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Cleveland OH
833 AM EDT Fri Apr 12 2019

OHZ017-018-027-028-036-037-121315-
Crawford-Seneca-Wyandot-Marion-Hancock-Morrow-
833 AM EDT Fri Apr 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SENECA...MARION...
WYANDOT...MORROW...CRAWFORD AND EASTERN HANCOCK COUNTIES...

At 833 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Vanlue to North Lewisburg. Movement
was northeast at 55 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Marion, Tiffin, Fostoria, Bucyrus, Upper Sandusky, Mount Gilead,
Galion, Crestline, Cardington, Forest, Green Springs, Ashley,
Prospect, New Washington, Bloomville, Sycamore, La Rue, Arcadia and
Morral.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4036 8293 4042 8294 4044 8325 4051 8325
      4051 8342 4068 8342 4071 8349 4082 8350
      4082 8359 4115 8359 4117 8342 4120 8342
      4126 8323 4125 8284 4101 8283 4100 8282
      4099 8273 4071 8273 4071 8262 4034 8265
TIME...MOT...LOC 1233Z 238DEG 46KT 4096 8344 4025 8356

Greenawalt
Special weather statement, Apr 12, 9:15 AM EDT, 20 minutes before
Special Weather Statement
National Weather Service Cleveland OH
915 AM EDT Fri Apr 12 2019

OHZ009-010-018-019-028>030-036-037-121415-
Crawford-Seneca-Huron-Marion-Erie-Richland-Lorain-Ashland-Morrow-
915 AM EDT Fri Apr 12 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HURON...RICHLAND...
ERIE...EASTERN SENECA...NORTHEASTERN MARION...ASHLAND...NORTHERN
MORROW...CRAWFORD AND LORAIN COUNTIES...

At 915 AM EDT, radar indicated strong thunderstorms were located
along a line extending from Bellevue to 6 miles east of Marion.
Movement was northeast at 50 mph.

Wind gusts of 50 to 55 mph are possible with these storms.

Locations impacted include...
Lorain, Elyria, Mansfield, Sandusky, Ashland, Norwalk, Bucyrus,
Vermilion, Western Vermilion, Strongsville, North Ridgeville, Avon
Lake, Amherst, Galion, Shelby, Bellevue, Grafton, Willard, Ontario
and Lexington.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4056 8305 4126 8291 4126 8284 4137 8284
      4144 8266 4138 8248 4143 8236 4151 8197
      4135 8197 4135 8187 4128 8188 4127 8197
      4120 8197 4120 8207 4114 8208 4114 8217
      4100 8217 4099 8213 4089 8212 4074 8221
TIME...MOT...LOC 1315Z 245DEG 43KT 4130 8286 4060 8301

Greenawalt

Nearby

Wind Advisories in Pennsylvania, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.